MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn1977 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "fractured wire on picc insertion, picc placement was unsuccessful" additional information received 03/28/2021: "there was no harm to the patient." no other information was provided.
 
Event or Problem Description
It was reported "fractured wire on picc insertion, picc placement was unsuccessful" additional information received 03/28/2021: "there was no harm to the patient".No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of stylet damage was confirmed but the cause was unknown.The product returned for evaluation was a 4fr d/l powerpicc provena catheter and a 3cg stylet.Both pieces contained evidence of use, including blood-like residue, and a broken segment of stylet was seen protruding from the distal end of the catheter.Microscopic examination of the fracture region of the stylet found that both ends contained kinking between the magnet joints, overall curling of the magnet tip, and associated curling of the inner core support wire.Breaks in magnets were also seen in the same region.No potential manufacture damage, defect, or deformity was seen on the sample.The polyimide tubing was confirmed to be within manufacture specification.The observed fracture features were indicative of catheter and/or stylet kinking, with stylet drag about a relatively tight radius resulting in curling of the wire, and likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.

Brand Name
DOT PROV SOLO 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11675928
Report Number3006260740-2021-01350
Device Sequence Number3095745
Product Code LJS
UDI-Device Identifier00801741130373
UDI-Public(01)00801741130373
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D
Device Lot NumberREFN1977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;